Repositorio de producción científica de la Universidad de Sevilla

A generalization concerning DP-internal ellipsis

 

Advanced Search
 
Opened Access A generalization concerning DP-internal ellipsis
Cites
Show item statistics
Icon
Export to
Author: Cinque, Guglielmo
Date: 2012
Published in: Iberia: An International Journal of Theoretical Linguistics, 4 (1), 174-193.
Document type: Article
Abstract: In this article I consider a particular generalization concerning ellipsis within the extended nominal projection: ellipsis can target a nominal modifier only if all constituents below it are also elided. Building on an analysis of ellipsis grounded in movement to left edges, I suggest that this generalization follows from a condition on DP-internal movement proposed in Cinque (2005). En este artículo se considera una generalización específica relativa a la elipsis dentro de la proyección nominal extendida: un modificador nominal puede ser elidido solo si todos los constituyentes inferiores a este también son elididos. Partiendo de un análisis de la elipsis basado en el movimiento al filo izquierdo, se sugiere que esta generalización es una consecuencia de una condición al movimiento interno al SD propuesta en Cinque (2005), hasta el punto de que solo los constituyentes que contengan el SN (no movido) pueden moverse de manera lícita (y en este caso también ser elididos como consecuencia de esta condición). Neste artigo considero uma generalização particular relativa à elipse no âmbito da projeção nominal alargada: a elipse pode atingir um modificador nominal apenas se todos os constituentes abaixo deste forem também elididos. Construindo uma análise da elipse baseada no movimento para as periferias esquerdas, sugiro que esta generalização decorra de uma condição sobre o movimento de DP-interno proposta em Cinque (2005), na medida em que apenas os constituentes contendo o NP (não movido) podem licitamente mover-se (e, nesse caso em concreto, serem elididos como consequência disso).
Cite: Cinque, G. (2012). A generalization concerning DP-internal ellipsis. Iberia: An International Journal of Theoretical Linguistics, 4 (1), 174-193.
Size: 379.5Kb
Format: PDF

URI: https://hdl.handle.net/11441/72636

See editor´s version

This work is under a Creative Commons License: 
Attribution-NonCommercial-NoDerivatives 4.0 Internacional

This item appears in the following Collection(s)